MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; CONTOUR TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; CONTOUR TEST STRIPS
Model Number 7080G
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter so personal information was not entered.Section was left blank as the customer's weight was not provided.This event is related to mdr # 1810909-2020-00387.
 
Event or Problem Description
The customer reported that he obtained blood glucose readings of 265 mg/dl, 43 mg/dl and 280 mg/dl within 10 minutes on the contour meter.The customer had no symptoms of hypoglycemia.There was no allegation of an adverse event.The customer declined to return the device.Therefore, the device is not expected to be returned for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour meter and contour test strips from lot # 9ej3b03b for evaluation.The returned meter was tested with the returned test strips, which produced readings below the acceptable range.Therefore, the in-house test strips from lot # 9ej3b03b were tested with the returned meter, which gave a satisfactory performance.Prior to testing with the returned test strips, they were examined under the microscope which showed that the returned test strips contained no reagent.Since the in-house test strips gave acceptable results, it is possible that the returned test strips were damaged due to the customer misuse after they left the manufacturer's control.The customer returned the suspected contour test strips for evaluation.Based on the information received, common device name in section d2, model #, lot #, expiration date, and unique identification number in section d4, manufacturing site address in section g1 (continued), device manufacture date in section h4, and labeled for single use in section h5 have been updated to reflect the test strips information.

Brand Name
CONTOUR
Common Device Name
CONTOUR TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10343268
Report Number1810909-2020-00388
Device Sequence Number16350091
Product Code NBW
UDI-Device Identifier00301939545014
UDI-Public00301939545014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2021
Device Model Number7080G
Device Catalogue Number9545C
Device Lot Number9EJ3B03B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR